Hide This

FREEHER HealthToolkit

HER Health Toolkit

Sign up for EmpowHER updates and you'll receive our
FREE HER Health Toolkit

Reproductive System

Get Email Updates

Reproductive System Guide

Rosa Cabrera RN

Have a question? We're here to help. Ask the Community.

ASK

Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!

ask: Hi. I have been taking prestiq for the past 2 weeks and I find myself with no energy and just waiting for the day to end sothat i can go to bed. Is this normal, or is it that the meds aren't fully in my system yet?

By francene
 
Rate This

Add a Comment1 Comments

Alison Beaver

Hi francene,

What did your doctor tell you to expect as far as results and side effects with Pristiq? Are you using this medication to treat depression, and if so, are you also seeing a psychotherapist or using other "talk therapy"?

The drug you are taking, desvenlafaxine (brand name Pristiq) does have many side effects, including extreme fatigue. It does sound like this medication is "fully in your system", and this is how you are responding to it. Did you have this symptom before you were taking this medication? Your doctor likely prescribed this drug to you, knowing the side effect potential, but weighing the potential side effects versus the potential helpful benefits you could receive.

It is important to talk with your doctor about any side effects that are lasting for longer than two weeks, and are causing problems for you. Your doctor may choose to switch you to another dose of the same drug, try a different medication, try a combination of therapies, or have you stay with this same drug and dose for another few weeks to see if your symptoms improve.

I hope your doctor is talking with you about the possible beneficial results of the medication (i.e., why are you being prescribed this drug, what is s/he hoping to accomplish and within what amount of time?), as well as potential side effects that you should be aware of (including the likelihood, frequency, duration, severity). If your prescribing doctor does not discuss these important health issues with you, it is important to ask AND also ask your Pharmacist.

Please review this information about your medication from MedlinePlus: Desvenlafaxine (Pristiq):
Desvenlafaxine may cause side effects. Tell your doctor if any of these symptoms are severe or do not go away:
* constipation
* loss of appetite
* dry mouth
* dizziness
* extreme tiredness
* unusual dreams
* yawning
* sweating
* uncontrollable shaking of a part of the body
* pain, burning, numbness, or tingling in part of the body
* enlarged pupils (black circles in the centers of the eyes)
* blurred vision
* changes in sexual desire or ability
* difficulty urinating

Does this help answer your question?

January 24, 2010 - 8:34pm
Image CAPTCHA
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.

Improved

1789 Health

Changed

690 Lives

Saved

545 Lives
6 lives impacted in the last 24 hrs Learn More

Take Our Featured Health Poll

How do you control your PMS?:
View Results